Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 95, NWS Boston/Norton, MA

July 21, 2006Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2006, 7:19 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 7:19 PM EDT (23:19 UTC)
Expired
Jul 21, 2006, 8:00 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 212320
SVRBOX
MAC017-027-220000-
/O.NEW.KBOX.SV.W.0095.060721T2319Z-060722T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS

* UNTIL 800 PM EDT

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRAFTON...OR ABOUT 7 MILES   WEST OF HOPKINTON...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPKINTON BY 735 PM EDT...
  ASHLAND BY 745 PM EDT...
  HOLLISTON BY 750 PM EDT...
  SHERBORN AND NATICK BY 800 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4223 7169 4218 7167 4220 7134 4231 7133

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:10 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 21, 6:10 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT FRI JUL 21 2006

.MESOSCALE UPDATE 5...
THREAT FOR SCATTERED SEVERE STORMS CONTINUES NEXT 3 HOURS.

STORMS REALLY LIT UP IN PAST HOUR AND ARE BECOMING ALIGNED ALONG
ENTIRE LENGTH OF MASS PIKE AS INDIVIDUAL STORMS PULSE TO SEVERE
LEVELS. ALREADY A FEW REPORTS OF HAIL AND ISOLATED WIND DAMAGE.
THESE STORMS INCREASED IN COVERAGE AS OUTFLOW FROM EACH STORM
INTERACTED...AND WE EXPECT A SLOW TRANSITION FROM ISOLATED SEVERE
THREAT TO MORE OF A LOCALIZED FLASH FLOOD THREAT IN NEXT 3 HOURS.

FARTHER S...OTHER STORM ENTERING HARTFORD COUNTY ALREADY PRODUCED
QUARTER HAIL IN BRISTOL AND IS ALSO SHOWING SOME ROTATION. THIS
STORM STRENGTHENED FROM A CELL MERGER AND THERE IS A LOW CHANCE IT
COULD PRODUCE A TORNADO. THIS STORM CONTINUES TO FEED OFF MAX
INSTABILITY IN THAT REGION...AND MAY PRESENT A SEVERE THREAT TO
TOLLAND AND WINDHAM COUNTIES IN NEXT 2 HOURS.

JWD

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
HIGH CAPES OF BETWEEN 1500 AND 3000 J/KG WILL CONTINUE TO PROMOTE
THE POTENTIAL FOR A FEW ISOLATED SEVERE THUNDERSTORMS THIS
EVENING... DESPITE WEAK WIND FIELDS AND POOR MID LEVEL LAPSE RATES.
WITH DEWPOINTS OVER 70 DEGREES...THUNDERSTORMS THAT DEVELOPS WILL
BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND ISOLATED POOR
DRAINAGE STREET FLOODING.  OTHERWISE...EXPECT THE ACTIVITY TO
DIMINISH IN AREAL COVERAGE AND INTENSITY A FEW HOURS AFTER SUNSET.
MUCH OF THE OVERNIGHT HOURS MAY SEE CONDITIONS TEMPORARILY DRY OUT
WITH AREAS OF PATCHY FOG DEVELOPING...PARTICULARLY ON THE CAPE AND
ISLANDS.

OTHERWISE...MODELS SHOW UPPER LEVEL AND ASSOCIATED LOW PRESSURE
SYSTEM LIFTING TO THE WEST OF OUR REGION ON SATURDAY.  THIS SHOULD
PROMOTE WIDESPREAD RAIN AND THUNDERSTORMS WHICH WILL OVERSPREAD THE
REGION FROM SOUTH TO NORTH ON SATURDAY.  SINCE THE ATMOSPHERE WILL
BE JUICED LOCALLY HEAVY RAINFALL IS EXPECTED WITH THE ACTIVITY.  AS
FOR SEVERE WEATHER THREAT...NOT TOO EXCITED ABOUT IT RIGHT NOW SINCE
WE WILL BE RELATIVELY WARM ALOFT AND AN ABUNDANCE OF CLOUD COVER
SHOULD KEEP INSTABILITY SOMEWHAT IN CHECK.  NONETHELESS...SOMETHING
LATER SHIFTS WILL STILL HAVE TO CONSIDER.

AS FOR THE HIGH SURF ADVISORY...SWELL FROM THE BERYL WAS DIMINISHING
SO WILL LET THE ADVISORY EXPIRE ON TIME AT 6 PM.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FAIRLY AMPLIFIED UPPER TROF FOR THIS TIME OF YEAR ACRS GT LAKES WITH
RIGHT ENTRANCE REGION OF JET WILL WILL RESULT IN SFC LOW MOVING NE
ACRS NYS AND CENTRAL AND NORTHERN NEW ENG SAT NGT.  GFS HAS DEEPEST
AND FASTEST SOLUTION BUT MAY BE HAVING FEEDBACK ISSUES SO A SLIGHTLY
WEAKER AND SLOWER SOLUTION IS PREFERRED...CLOSER TO GFS/WRF BLEND
AND GFS ENSEMBLE MEAN.  HEAVY RAINFALL LIKELY ALONG AND LEFT OF THE
TRACK OF THE LOW WHICH WOULD BE MAINLY N AND W OF SNE.
HOWEVER...VERY TROPICAL ENVIRONMENT WILL ADVECT INTO SNE IN WARM
SECTOR WITH PWATS NEAR 2.25 AND LLJ ACRS REGION SO THERE IS
POTENTIAL FOR VERY HEAVY DOWNPOURS.  AS A RESULT...WE CONTINUED
LIKELY POPS FOR SAT NIGHT WITH CATEGORICAL NW ZONES CLOSEST TO LOW
TRACK.  WIDESPREAD RAINFALL IS NOT EXPECTED AS BEST LARGE SCALE
FORCING SHOULD BE TO THE N AND W...BUT ISOLD HEAVY AMOUNTS ARE
POSSIBLE IN VERY TROPICAL ENVIRONMENT WITH DECENT LOW LEVEL JET.

SFC LOW MOVES NE OF REGION ON SUN WITH TRAILING CDFNT MOVING INTO
FA.  MODELS DIFFER ON TIMING OF CDFNT WHICH COULD HAVE A SIGNIFICANT
IMPACT ON SEVERE WX POTENTIAL.  WRF IS SLOWEST WITH FROPA AND WOULD
BE FAVORABLE FOR SVR WX AS STG MID LEVEL WINDS MOVE INTO REGION.
GFS IS FASTEST WITH FROPA WITH VERY LOW PROBABILITY OF SVR AS
DEWPOINTS FALL LIMITING INSTABILITY.  WE THINK GFS MAY BE A BIT TOO
FAST AS UPPER TROF STILL TO THE WEST...AND UKMET/CMC GLOBAL AND
MAJORITY OF GFS ENSEMBLES SUPPORT A SLOWER SOLUTION.  SO WE WILL
CONTINUE WITH CHC SHOWERS/TSTMS SUN WITH GREATEST CHC E ZONES.
TIMING OF FNT WILL BE CRITICAL TO SEVERE POTENTIAL.  DUE TO
UNCERTAINTY...CONFIDENCE IS LOW BUT BEST CHC WOULD LIKELY BE ACRS E
ZONES.  WE DO EXPECT SOME SUNSHINE SUN AS DRY SLOT MOVES INTO REGION
WHICH SHOULD ALLOW TEMPS TO REACH LOW/MID 80S AWAY FROM S COAST.

FNT MOVES OFFSHORE SUN EVENING WITH CHC OF LINGERING RW/TRW
ESPECIALLY E ZONES...THEN DRYING OVERNIGHT AS WEAK RIDGE BUILDS INTO
REGION.

MON AND TUE LOOK DRY AS SUBTROPICAL RIDGE BUILDS OVER WRN ATLC WHICH
SHOULD KEEP CONVECTION N AND W OF FA.  TEMPS AWAY FROM THE S COAST
WILL WARM INTO MID 80S MON...PSBLY APPROACHING 90 IN THE INTERIOR
TUE AS 850 TEMPS WARM TO +17...ALTHOUGH ECMWF KEEPS IT A LITTLE
COOLER.  850 DEWPOINTS REMAIN LOW MON/TUE SO MIXING SHOULD KEEP
HUMIDITY LEVELS MANAGEABLE.

CONTINUED VERY WARM AND HUMID WED WITH CHC RW/TRW.  THERE IS SOME
UNCERTAINTY IN THE THU-FRI PERIOD REGARDING PSBL CDFNT DROPPING SWD
ACRS NEW ENGLAND.  00Z ECMWF BROUGHT FNT SWD INTO REGION LATE
THU/EARLY FRI BUT 12Z ECMWF NOW KEEPS IT TO THE N WITH VERY
WARM/HUMID AIRMASS IN PLACE.  GFS HINTS AT WEAKENING FNT INVOF SNE
THU/FRI.  WE WILL CARRY CHC POPS FOR THU/FRI BUT CONTINUED
WARM/HUMID.

&&

.AVIATION...
MAINLY VFR CONDITIONS THIS EVENING EXCEPT LOCALLY IFR TO EVEN LIFR
IN ISOLATED TO SCATTERED THUNDERSTORMS.  OTHERWISE...PATCHY FOG AND
AREAS OF LOW CLOUDS WILL DEVELOP TONIGHT AND THEY WILL BE MOST
PREVELANT ON THE SOUTH COAST CAPE AND ISLANDS.

&&

.MARINE...
IN THE SHORT TERM...SOUTHWEST WINDS STRENTHEN ON SATURDAY BUT
PROBABLY NOT AS MUCH AS THE GFS SUGGESTS WITH THE INVERSION OVER THE
WATERS.  NONETHELESS...EXPECTING SCA CONDITIONS OVER THE WATERS WITH
20 TO 25 KNOTS OF WIND AND SEAS BUILDING OVER THE SOUTHERN WATERS TO
7 OR 8 FEET BY SATURDAY AFTERNOON.  THIS IS IS SEVERAL FEET UNDER
WHAT THE WNA MODEL HAS FORECAST.

LONG TERM...SW LLJ EXCEEDS 40 KTS SAT NIGHT INTO SUN SO WINDS SHOULD
BE FAIRLY STRONG.  WHILE WE WONT FULLY MIX THIS DOWN SOME GUSTS TO
30 KTS LIKELY SAT NIGHT INTO SUN AND SCA WILL EVENTUALLY BE NEEDED.
SEAS WILL BE INCREASING OVER SOUTH COASTAL WATERS BUT NOT TO THE
EXTENT THAT WNAWAVE GUIDANCE INDICATES WITH UP TO 14 FT SEAS NOTED
OVER SOUTHERN WATERS.  WE CUT THIS BACK AND CAPPED SEAS AT 9 FT OVER
OUTER WATERS AND 7 FT OVER THE SOUNDS.

WINDS WILL DIMINISH SUN NIGHT WITH LIGHT WINDS EXPECTED THRU REST OF
THE PERIOD.  HIGHER SEAS WILL LINGER INTO MON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FOR MAZ020-022>024 UNTIL 6 PM FRIDAY.
NH...NONE.
RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 6 PM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 7 PM SATURDAY.
&&

SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...FRANK
MARINE...FRANK/KJC
Hazardous weather outlook, Jul 21, 5:00 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT FRI JUL 21 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-221000-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
500 PM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
RHODE ISLAND...AND THE MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TONIGHT
THE HIGH SURF ADVISORY FOR THE SOUTH COAST OF RHODE ISLAND AND
MASSACHUSETTS WILL EXPIRE AT 6 PM.

SCATTERED THUNDERSTORMS WILL AFFECT THE INTERIOR OF SOUTHERN NEW
ENGLAND NORTHWEST OF BOSTON AND PROVIDENCE THROUGH THIS EVENING.
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A THREAT OF HEAVY RAINFALL ACROSS SOUTHERN NEW ENGLAND THIS
WEEKEND AS A COLD FRONT STALLS ACROSS THE REGION THROUGH SATURDAY...
THEN LOW PRESSURE MOVES ALONG THIS FRONT SATURDAY NIGHT.

RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 4
INCHES ARE POSSIBLE THROUGH SATURDAY NIGHT.  WIDESPREAD FLOODING IS
NOT ANTICIPATED BUT LOCALIZED FLASH FLOODING OF SMALL RIVERS AND
STREAMS WOULD BE POSSIBLE IF HEAVY RAIN REPEATEDLY MOVES OVER THE
SAME AREAS.  PLEASE REFER TO THE LATEST FLOOD POTENTIAL STATEMENT
/KBOXESFBOX/ FOR MORE INFORMATION.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS ON SUNDAY AS A
COLD FRONT MOVES EAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS THROUGH THIS EVENING.

KJC

In the hours before

Special weather statement, Jul 21, 6:15 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT FRI JUL 21 2006

MAZ006-007-212245-
EASTERN ESSEX MA-WESTERN ESSEX MA-
615 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM APPROACHING CAPE ANN...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR IPSWICH...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROCKPORT AND GLOUCESTER BY 640 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY
POOR VISIBILITY.

JWD
Local storm report, Jul 21, 6:20 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     ASHLAND                 42.25N 71.47W
07/21/2006                   MIDDLESEX          MA   FIRE DEPT/RESCUE

            LARGE TREES AND WIRES DOWN.

0544 PM     HAIL             LUDLOW                  42.17N 72.48W
07/21/2006  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0555 PM     HAIL             BRISTOL                 41.68N 72.94W
07/21/2006  M1.00 INCH       HARTFORD           CT   TRAINED SPOTTER

&&
Special weather statement, Jul 21, 6:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
630 PM EDT FRI JUL 21 2006

MAZ005-212300-
CENTRAL MIDDLESEX COUNTY MA-
630 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM NEAR ASHLAND AND HOPKINTON...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER ASHLAND AND HOPKINTON...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHERBORN AND NATICK BY 650 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY
POOR VISIBILITY.

JWD
Local storm report, Jul 21, 6:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     ASHLAND                 42.25N 71.47W
07/21/2006                   MIDDLESEX          MA   FIRE DEPT/RESCUE

            LARGE TREES AND WIRES DOWN.

0544 PM     HAIL             LUDLOW                  42.17N 72.48W
07/21/2006  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0555 PM     HAIL             BRISTOL                 41.68N 72.94W
07/21/2006  M1.00 INCH       HARTFORD           CT   TRAINED SPOTTER

0610 PM     TSTM WND DMG     PALMER                  42.16N 72.32W
07/21/2006                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREES AND POWER LINES DOWN.

0615 PM     TSTM WND DMG     NORTHBOROUGH            42.31N 71.65W
07/21/2006                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN ON HOWARD STREET.

0645 PM     TSTM WND DMG     BRAINTREE               42.20N 71.00W
07/21/2006                   NORFOLK            MA   AMATEUR RADIO

            WIRES DOWN AND ONE TREE DOWN ON WASHINGTON STREET.

&&
Special weather statement, Jul 21, 6:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT FRI JUL 21 2006

MAZ011-212345-
EASTERN HAMPDEN MA-
658 PM EDT FRI JUL 21 2006

AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER BRIMFIELD...OR ABOUT 16 MILES EAST OF SPRINGFIELD...MOVING
EAST AT 15 MPH.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

FRANK
Special weather statement, Jul 21, 7:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT FRI JUL 21 2006

MAZ005-007-012>016-220015-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK
MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN
NORFOLK MA-
710 PM EDT FRI JUL 21 2006

...LINE OF THUNDERSTORMS IN SOUTH CENTRAL AND EASTERN
MASSACHUSETTS...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM CHARLTON AND WORCESTER...TO
CONCORD AND READING.

SOME OF THE STORMS ALONG THE LINE HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING.

THE LINE OF THUNDERSTORMS WILL REACH...
WELLESLEY...WATERTOWN...UPTON AND SOMERVILLE BY 720 PM EDT...
MARBLEHEAD...SALEM...WHITINSVILLE AND SWAMPSCOTT BY 730 PM EDT...
WINTHROP AND WEST ROXBURY BY 740 PM EDT...
MEDWAY...NORWOOD AND MILTON BY 800 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY
POOR VISIBILITY...ESPECIALLY THOSE TRAVELING WITHIN THE BOSTON AND
WORCESTER METRO AREAS.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:09 PM EDTSevere Thunderstorm WarningBOXEssex36 min
Jul 21, 4:10 PM EDTSpecial Marine WarningBOX2 hr
Jul 21, 5:33 PM EDTSevere Thunderstorm WarningBOXHampden72 min
Jul 21, 5:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk56 min
Jul 21, 5:42 PM EDTSevere Thunderstorm WarningBOXSuffolk33 min
Jul 21, 5:43 PM EDTSpecial Marine WarningBOX62 min
Jul 21, 5:59 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jul 21, 6:25 PM EDTSevere Thunderstorm WarningBOXEssex80 min
Jul 21, 6:26 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth64 min
Jul 21, 6:37 PM EDTSpecial Marine WarningBOX83 min
Jul 21, 7:08 PM EDTSevere Thunderstorm WarningBOXHampden49 min
Jul 21, 7:37 PM EDTSevere Thunderstorm WarningBOXNorfolk53 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.